MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER W/ (TLS) STYLET 4F W/ MICROINTRODUCER (SL); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER W/ (TLS) STYLET 4F W/ MICROINTRODUCER (SL); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported by customer that after clear fluid noted in drug when picc flushed, approximately 7-8cm there is a small pinhole in the picc line.This would have been approximately 3-4 cm from the insertion pit/fit under the skin.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
 
Event or Problem Description
It was reported by customer that after clear fluid noted in drug when picc flushed, approximately 7-8cm there is a small pinhole in the picc line.This would have been approximately 3-4 cm from the insertion site under the skin.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be use-related.One 4 fr s/l powerpicc was returned for evaluation.A functional test of attempting to pressurize the returned powerpicc with water using a 12 ml syringe revealed a leak just proximal of the 7 cm depth marker at the observed kink in the catheter.A microscopic observation revealed a longitudinally aligned split along the extrusion line of the catheter.A granular fracture surface was observed.The catheter wall thickness was measured near the fracture site and found to be within manufacturing specifications.Because the fracture was observed at the defined kink near the insertion site of the catheter, the complaint is confirmed and was determined to be caused by sharp kinking of the indwelling catheter shaft.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO2 CATHETER W/ (TLS) STYLET 4F W/ MICROINTRODUCER (SL)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17597536
Report Number3006260740-2023-03631
Device Sequence Number6430169
Product Code LJS
UDI-Device Identifier00801741028618
UDI-Public(01)00801741028618
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberN/A
Device Catalogue Number9194118
Device Lot NumberREGW3489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer01/18/2024
01/29/2024
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date01/24/2024
01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown